Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 12, 2015, 3:54 PM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 3:54 PM EST (20:54 UTC)
- Expired
- Nov 13, 2015, 8:03 PM EST
- In force
- 28 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
647 WHUS73 KGRR 122054 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 PM EST THU NOV 12 2015 LMZ844>849-130500- /O.CAN.KGRR.SR.W.0001.000000T0000Z-151113T1000Z/ /O.NEW.KGRR.GL.W.0010.151112T2054Z-151113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 354 PM EST THU NOV 12 2015 ...GALE WARNING IN EFFECT UNTIL 4 PM EST FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS...WEST GALES TO 45 KNOTS BECOMING NORTHWEST ON FRIDAY. * WAVES...10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
5 follow-up statements
379 WHUS73 KGRR 130321 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 PM EST THU NOV 12 2015 LMZ844>849-131130- /O.CON.KGRR.GL.W.0010.000000T0000Z-151113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1021 PM EST THU NOV 12 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...WEST GALES 35 TO 45 KNOTS BECOMING NORTHWEST ON FRIDAY. * WAVES...10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
402 WHUS73 KGRR 130822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 322 AM EST FRI NOV 13 2015 LMZ844>849-131630- /O.CON.KGRR.GL.W.0010.000000T0000Z-151113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 322 AM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST/NORTHWEST GALES TO 40 KNOTS WILL DIMINISH THIS AFTERNOON. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
179 WHUS73 KGRR 131559 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1059 AM EST FRI NOV 13 2015 LMZ844>849-132100- /O.CON.KGRR.GL.W.0010.000000T0000Z-151113T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1059 AM EST FRI NOV 13 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST GALES TO 40 KNOTS... GRADUALLY DIMINISHING TONIGHT. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
097 WHUS73 KGRR 132041 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 341 PM EST FRI NOV 13 2015 LMZ844>849-140300- /O.EXT.KGRR.GL.W.0010.000000T0000Z-151114T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 341 PM EST FRI NOV 13 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST GALES TO 35 KNOTS... GRADUALLY DIMINISHING TONIGHT. * WAVES...7 TO 14 FEET... GRADUALLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
910 WHUS73 KGRR 140103 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 803 PM EST FRI NOV 13 2015 LMZ844>849-140915- /O.CAN.KGRR.GL.W.0010.000000T0000Z-151114T0300Z/ /O.NEW.KGRR.SC.Y.0057.151114T0103Z-151114T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 803 PM EST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KNOTS...GRADUALLY DIMINISHING TONIGHT. * WAVES...6 TO 10 FEET...GRADUALLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 12, 3:30 PM EST, 24 minutes earlier.
Area forecast discussion, Nov 12, 3:30 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST THU NOV 12 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 330 PM EST THU NOV 12 2015
LOW PRESSURE WILL MOVE AWAY FROM THE REGION TONIGHT BUT ANOTHER
DISTURBANCE AND COLDER AIR WILL MOVE THROUGH THE GREAT LAKES REGION
ON FRIDAY. BREEZY CONDITIONS WILL CONTINUE ALONG WITH NUMEROUS
SHOWERS... AND SOME SNOW OR ICE PELLETS MAY MIX WITH THE RAIN AT
TIMES ON FRIDAY.
HIGH PRESSURE WILL BRING QUIET WEATHER OVER THE WEEKEND... AND
WARMER AIR WITH HIGHS NEAR 60 WILL COME BACK NEXT WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 330 PM EST THU NOV 12 2015
THE MAIN CHANGE WITH THIS UPDATE IS TO BACK OFF A BIT ON PEAK
WIND GUSTS AND DOWNGRADE THE ONGOING WARNINGS TO ADVISORIES.
WIND GUSTS HAVE BEEN PROGGED TO PEAK FROM NOW THROUGH EARLY
EVENING ALTHOUGH STILL NOT REACHING WARNING CRITERIA GUSTS TO 50
KNOTS ANYWHERE. THE MAIN ISSUE IS THAT WE HAVE NOT BEEN MIXING
DEEP ENOUGH TO BRING DOWN THE HIGHER WINDS WHICH ARE PRESENT ABOVE
2000 FT DUE TO A DELAYED ARRIVAL OF THE COLDER AIR ALOFT.
A SLIGHT CONCERN STILL EXISTS THAT A FEW ISOLATED GUSTS TO 50 KTS
COULD STILL HAPPEN THROUGH ABOUT 7-8 PM AS FURTHER COOLING OCCURS
ALOFT... BUT PER COORDINATION WITH ADJACENT OFFICES FELT THE
OVERALL THREAT IS TOO LOW TO KEEP THE HIGH WIND WARNING GOING.
NORTHERN STREAM SHORTWAVE DROPS THROUGH THE AREA ON FRIDAY AND
PULLS DOWN H8 TEMPS AROUND -6C. THESE COLDER H8 TEMPS AND LOW
FREEZING LEVELS AROUND 1500 FT SUPPORT SOME SNOW AND/OR GRAUPEL
MIXING IN WITH THE RAIN SHOWERS. HOWEVER SFC TEMPS IN THE LOWER
40S DO NOT SUPPORT ACCUMULATIONS. THE EXCEPTION WOULD BE IN THE
HIGHER TERRAIN NEAR AND NORTH OF U.S. 10.. ALSO OF CONCERN IS
IF/WHERE HIGHER INTENSITY CONVECTIVE SHOWERS OCCUR AS THESE COULD
BRIEFLY COAT THE GRASS WITH SOME WET SNOW JUST ABOUT ANYWHERE.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 330 PM EST THU NOV 12 2015
LONG TERM PERIOD BEGINS ON SUNDAY WITH UPPER RIDGING IN PLACE. THE
RIDGING HOLDS INTO EARLY NEXT WEEK BEFORE THE LONGWAVE TROUGH OUT OF
THE WEST BEGINS TO PUSH EAST. THE OPERATIONAL GFS AND ECMWF HAVE
SLOWED THIS PROGRESSION JUST A BIT AS A LOW CUTS OFF IN THE PLAINS
WHICH IN TURN BUILDS THE DOWNSTREAM RIDGE OVER THE EASTERN 1/3 OF
THE CONUS. THE BOTTOM LINE IS WE LOOK DRY SUNDAY INTO MONDAY WITH A
SOUTHERLY FLOW OF AIR PUSHING TEMPERATURES ABOVE NORMAL HIGHS WILL
BE IN THE UPPER 50S TO AROUND 60 SUNDAY AND MONDAY.
GIVEN THE HIGH AMPLITUDE FLOW EARLY NEXT WEEK WARMER READINGS WILL
PERSIST INTO TUESDAY AND WEDNESDAY AHEAD OF THE PLAINS LOW. THE
EVOLUTION IS STILL A BIT UNCERTAIN MID NEXT WEEK BUT A LOW PRESSURE
SYSTEM LOOKS TO BE MOVING THROUGH THE GREAT LAKES REGION DURING THE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. CHANCES FOR RAIN
ARE IN THE FORECAST MAINLY FROM MONDAY NIGHT THROUGH WEDNESDAY AS
THE LOW TRAVERSES THE AREA. THURSDAY WE WILL BEGIN TO DRY OUT BEHIND
THE LOW...BUT AGAIN THERE IS SOME UNCERTAINTY AS TO THE DETAILS OF
THIS LOW MOVING THROUGH. A SLOWER PROGRESSION IS POSSIBLE GIVEN THE
AMPLITUDE OF THE FLOW.
BOTTOM LINE THE EXTENDED PERIOD LOOKS TO FEATURE A BIT ABOVE NORMAL
TEMPERATURES AND A FAIR AMOUNT OF RAIN MID NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 114 PM EST THU NOV 12 2015
CEILINGS ARE EXPECTED TO BE IN THE MVFR CATEGORY THE NEXT 24
HOURS. THERE MAY BE A FEW SPOTS HITTING IFR FOR A SHORT TIME
THROUGH MID AFTERNOON...BUT IN GENERAL...MVFR SHOULD BE THE NORM.
OCCASIONAL SHOWERS CAN BE EXPECTED THE NEXT 24 HOURS...WHICH MAY
OCCASIONALLY MIX WITH SOME SNOW FRIDAY MORNING...ESPECIALLY AFTER
12Z. THINKING VSBY/S WILL FOR THE MOST PART BE VFR AFTER THE
CURRENT SHOWERS MOVE EAST BY 20Z. COULD SEE THE SHOWERS (RAIN/SNOW)
FRIDAY MORNING POTENTIALLY OVER PERFORMING A BIT AND WE MAY NEED
TO GO LOWER WITH VSBY/S AT KMKG KGRR AND KAZO IN LATER TAFS.
&&
.MARINE...
ISSUED AT 330 PM EST THU NOV 12 2015
WILL DOWNGRADE THE STORM WARNING TO A GALE WARNING AND EXTEND
THROUGH 4 PM FRIDAY. ALTHOUGH THE LOW IS PULLING WAY... STRONG
COLD ADVECTION ARRIVES TONIGHT AND FRIDAY AND SUPPORTS THE
CONTINUATION OF GALES.
WILL ALSO ALIGN THE LAKESHORE FLOOD STATEMENTS WITH DOWNGRADE OF
OTHER HEADLINES BY GOING FROM WARNING TO ADVISORY. THIS MATCHES UP
WELL WITH THE NORTHERN INDIANA OFFICE.
&&
.HYDROLOGY...
ISSUED AT 330 PM EST THU NOV 12 2015
TOTAL RAINFALL AMOUNTS THROUGH THIS MORNING RANGED FROM A QUARTER TO
THREE QUARTERS OF AN INCH. LIGHT ADDITIONAL PRECIP IS EXPECTED THIS
AFTERNOON THROUGH FRIDAY.
THERE ARE NO SIGNIFICANT FLOODING CONCERNS OVER THE NEXT 5 DAYS OR
SO. THE NEXT GOOD CHANCE FOR WIDESPREAD RAINFALL ARRIVES MID NEXT
WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 5 AM EST FRIDAY FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LAKESHORE FLOOD ADVISORY UNTIL 4 PM EST FRIDAY FOR MIZ037-043-
050-056-064-071.
LM...GALE WARNING UNTIL 4 PM EST FRIDAY FOR LMZ844>849.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...DUKE
AVIATION...DUKE
HYDROLOGY...EBW
MARINE...MEADEHazardous weather outlook, Nov 12, 5:00 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EST THU NOV 12 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 500 AM EST THU NOV 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 60 MPH WILL BRING SCATTERED POWER OUTAGES AND CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. SOME FLOODING AND BEACH EROSION CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS GUSTING CLOSE TO 60 MPH WILL CONTINUE TO CAUSE POWER OUTAGES AND CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES INTO EARLY FRIDAY MORNING. SOME FLOODING AND BEACH EROSION CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORE INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-131000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 500 AM EST THU NOV 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORM FORCE WINDS TO 50 KNOTS AND WAVES OVER 10 FEET WILL MAKE FOR HAZARDOUS CONDITIONS FOR MARINERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORM FORCE WINDS TO 50 KNOTS AND WAVES OVER 10 FEET WILL MAKE FOR HAZARDOUS CONDITIONS FOR MARINERS INTO FRIDAY. OSTUNO
In the hours before
Local storm report, Nov 12, 2:59 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
259 PM EST THU NOV 12 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 3 ENE KENTWOOD 42.89N 85.54W
11/12/2015 M52 MPH KENT MI ASOS
ASOS STATION GERALD R FORD INTL /GRR/
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:41 PM EST | Special Marine Warning | GRR | 94 min | |
| Nov 11, 10:07 PM EST | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Ottawa | 83 min |
| Nov 11, 11:11 PM EST | Special Marine Warning | GRR | 94 min | |
| Nov 11, 11:28 PM EST | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 14 more | 107 min |
| Nov 12, 4:04 PM EST | Lakeshore Flood Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.